MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Catalog Number 626-00-48G
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Investigation conclusion pending.
 
Event or Problem Description
Dislocation of femoral head from mdm liner insert.
 
Additional Manufacturer Narrative
An event regarding dislocation of a adm insert from a mdm liner was reported.The event was confirmed.Method & results: product evaluation and results: an inspection of the returned devices indicates that the head and adm insert dislocated from the mdm liner.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: on (b)(6) 2018 a revision of the left total hip arthroplasty was performed for a diagnosis of recurrent luxation prosthesis left hip.No patient demographics, no x-rays, no clinical or past medical history, and no operative report, date or description of the primary left total hip arthroplasty are available.There is no evidence that factors associated with implant manufacturing or materials are related to this clinical situation.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: on (b)(6) 2018 a revision of the left total hip arthroplasty was performed for a diagnosis of recurrent luxation prosthesis left hip.No patient demographics, no x-rays, no clinical or past medical history, and no operative report, date or description of the primary left total hip arthroplasty are available.There is no evidence that factors associated with implant manufacturing or materials are related to this clinical situation.An inspection of the returned devices indicates that the head and adm insert dislocated from the mdm liner.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as patient demographics, pre- and post-operative x-rays, clinical or past medical history, operative notes, date or description of the primary left total hip arthroplasty are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Dislocation of femoral head from mdm liner insert.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8175234
Report Number0002249697-2018-04080
Device Sequence Number2791930
Product Code LZO
UDI-Device Identifier04546540666031
UDI-Public04546540666031
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number626-00-48G
Device Lot Number61100503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR